Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 173, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 16, 2021, 9:43 PM CDT for Jack County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2021, 9:43 PM CDT (02:43 UTC)
- Expired
- May 16, 2021, 10:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 114 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 10:39 PM CDT | TSTM WND DMG | 11 Ne Jacksboro, TX | LARGE TREE BLOWN DOWN ON FM1810 ONE MILE EAST OF HWY59. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
370
WUUS54 KFWD 170243
SVRFWD
TXC237-170345-
/O.NEW.KFWD.SV.W.0173.210517T0243Z-210517T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
943 PM CDT Sun May 16 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Jack County in north central Texas...
* Until 1045 PM CDT.
* At 942 PM CDT, a severe thunderstorm was located near Newport, or
20 miles north of Jacksboro, moving southeast at 20 mph. This
storm should cross Highway 59 near Truce in the next half hour.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Newport...Postoak...Truce
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
&&
LAT...LON 3344 9798 3343 9792 3325 9792 3325 9821
3346 9830 3347 9798
TIME...MOT...LOC 0242Z 334DEG 16KT 3347 9813
HAIL...2.00IN
WIND...60MPH
$$
Dunn2 follow-up statements
385
WWUS54 KFWD 170308
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1008 PM CDT Sun May 16 2021
TXC237-170345-
/O.CON.KFWD.SV.W.0173.000000T0000Z-210517T0345Z/
Jack TX-
1008 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN JACK COUNTY...
At 1007 PM CDT, a severe thunderstorm was located near Truce, or 10
miles northeast of Jacksboro, moving southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Newport and Truce
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
&&
LAT...LON 3344 9798 3343 9792 3325 9792 3325 9821
3338 9827 3346 9821 3347 9798
TIME...MOT...LOC 0307Z 331DEG 16KT 3338 9805
HAIL...1.75IN
WIND...60MPH
$$
Dunn483
WWUS54 KFWD 170322
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1022 PM CDT Sun May 16 2021
TXC237-170345-
/O.CON.KFWD.SV.W.0173.000000T0000Z-210517T0345Z/
Jack TX-
1022 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN JACK COUNTY...
At 1021 PM CDT, a severe thunderstorm was located 10 miles northeast
of Jacksboro, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Jack County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
&&
LAT...LON 3344 9798 3343 9792 3325 9792 3325 9821
3338 9817 3345 9807 3347 9798
TIME...MOT...LOC 0321Z 334DEG 16KT 3332 9802
HAIL...1.00IN
WIND...60MPH
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 8:00 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 16, 8:00 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 800 PM CDT Sun May 16 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Monday/ The convective complex associated with a sub-synoptic shortwave has pushed into East Texas, but the downglide in its wake has failed to clear the radar. A few lingering cells in the upper reaches of the Brazos basin, driven primarily by insolation- buoyed instability, have dissipated as inhibition has won out. At this hour, the most intense convection is along the Red River, a cluster of marginally severe storms riding along an instability gradient. These updrafts will continue to benefit from rich (albeit relatively weak) storm-relative inflow, but a stabilizing boundary layer to the south and more modest instability to the east should spell a weakening trend through the evening. An enduring quasi-linear complex near the eastern reaches of the Permian Basin should suffer a similar fate, steadily dissipating well west of our western frontier. Our next round will likely result from the disjointed cells in the Texas Panhandle, upstream of the Texoma complex. While the boundary layer beneath these storms becomes less interested after dark, a moist fetch will encourage them to advance southeastward toward North Texas. This low-level jet corridor will shift eastward as the resulting MCS surges toward our northwestern zones after midnight. While convective-allowing guidance varies in placement and timing, this activity should impact the Dallas/Fort Worth Metroplex during the morning commute. Being rooted above the nocturnal boundary layer may preclude a wind threat, and increasing CIN and diminishing inflow should result in a gradual dissolution of the complex during the daylight hours of Monday morning. The extent of the morning convection may play a role in the potential for afternoon development. Some disorganized activity could initiate Monday afternoon in areas mainly south of the I-20 corridor that are less likely to see morning showers/storms. An alternate scenario (one that may occur in tandem with the aforementioned disorganized activity) would involve a subsequent complex also invading from the west/northwest, but this is more likely to be delayed until Monday evening. PoPs will remain rather generic, focusing on the morning evolution with mainly chance category PoPs for the afternoon. PoPs will then escalate Monday night as large-scale lift downstream of an approaching upper low advances eastward. 25 && .LONG TERM... /Issued 400 PM CDT Sun May 16 2021/ /Monday Night Onward/ Impactful weather will continue through the extended forecast period with the greatest chances for severe storms and flash flooding likely arriving on Tuesday. One or more convective complexes may be ongoing upstream of the CWA Monday evening/night which may affect parts of North Texas heading into Tuesday morning. There are still a couple possible scenarios for subsequent convection during the day Tuesday and Tuesday night, which will hinge heavily on events earlier in the day. As an upper trough takes on a negative tilt orientation, jet dynamics and ascent will strengthen accordingly and shear will be stronger through the column. This will occur over a moderate to highly unstable and uncapped warm sector airmass in place area- wide. This should result in initiation and some organization of deep convection, either as one large QLCS, or perhaps a few smaller convective clusters accompanied by more discrete open warm sector convection. If convection does consist of mixed modes, all severe hazards would certainly be possible Tuesday through Tuesday evening. However, one large QLCS would favor mostly a wind threat, with perhaps a threat for embedded tornadoes and marginally severe hail. Flash flooding will be of concern during this time with multi-inch rainfall totals likely across much of the forecast area. Widespread convection should persist into Tuesday night or even early Wednesday morning. However, a large complex moving through parts of South or East Texas may serve to bring a temporary end to convection farther north in our CWA as northward moisture flux would become cutoff. As this convection moves east, a deep meridional jet streak may be able to quickly recover higher theta-e air into the forecast area on Thursday or Friday resulting in renewed convective chances. The main concern during the end of the week would be flooding after multiple rounds of heavy rainfall earlier in the week. Runoff from new rainfall could quickly result in flash flooding even with modest totals, and additional rises on rivers and streams would be likely. As deep upper troughing persists to the west, scattered showers and thunderstorms will remain in the forecast all the way through next weekend. -Stalley && .AVIATION... /NEW/ /00Z TAFs/ Concerns...convective timing and ceilings. VFR in the wake of Sunday's convective activity will be temporary as the near-saturated boundary layer cools after dark. IFR ceilings should be in place by 06Z and may linger through much of the morning. A convective complex may impact the Metroplex terminals during the morning push, which would disrupt the evolution of ceilings. However, MVFR should still dominate until the warming boundary layer lifts ceilings into the afternoon. Redevelopment of showers/storms may occur near peak heating, but the greater potential will be Monday night into Tuesday morning as large-scale lift arrives. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 80 71 79 66 / 50 70 50 100 100 Waco 69 81 69 81 66 / 40 50 50 100 80 Paris 66 77 66 77 65 / 80 70 60 90 90 Denton 67 78 67 75 64 / 40 70 60 100 90 McKinney 68 79 68 76 65 / 60 80 60 100 100 Dallas 68 80 73 79 68 / 50 70 50 100 100 Terrell 67 80 69 79 66 / 60 70 50 100 100 Corsicana 68 80 71 81 68 / 60 70 40 90 90 Temple 69 81 69 81 66 / 40 50 50 90 80 Mineral Wells 66 79 67 76 64 / 40 50 60 90 70 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 16, 2:25 PM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 225 PM CDT Sun May 16 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 225 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across North and Central Texas through tonight. Lightning and heavy rainfall will be the main threats, although the strongest storms could produce small hail, gusty winds and brief tornadoes through the evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected across most of North and Central Texas on Monday. Locally heavy rainfall and lightning will be the main threats, although the strongest storms could produce some hail and gusty winds. Widespread thunderstorms are expected on Tuesday, some of which could be strong or severe. Flash flooding will also be a concern with very heavy rainfall possible. Chances for thunderstorms will continue through the remainder of the week. Additional rounds of heavy rainfall may culminate in additional flash flooding or significant rises on area rivers and streams. Also, a few strong or severe thunderstorms are possible throughout the second half of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 16, 4:02 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 4 NNE UNIVERSITY PARK 32.90N 96.78W
05/16/2021 DALLAS TX BROADCAST MEDIA
DAMAGE TO HOME IN N. DALLAS. LOCATION IS ON
NORTHAVEN ROAD, RIGHT IN FRONT OF NORTH
HAVEN GARDENS.
&&
PRATERLocal storm report, May 16, 4:13 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 3 NE UNIVERSITY PARK 32.88N 96.75W
05/16/2021 DALLAS TX FIRE DEPT/RESCUE
DALLAS FIRE RESCUE RESPONDING TO SWIFT WATER
RESCUE AT 7500 BLOCK OF MERRIMAN PKWY.
&&
MSSLocal storm report, May 16, 4:22 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG UNIVERSITY PARK 32.85N 96.80W
05/16/2021 DALLAS TX BROADCAST MEDIA
SIGNIFICANT TREE DAMAGE IN GOAR PARK. TIME
ESTIMATED FROM RADAR.
&&
MSSSpecial weather statement, May 16, 5:57 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
557 PM CDT Sun May 16 2021
TXZ091-092-162330-
Cooke TX-Montague TX-
557 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grady to near Terral. Movement was east at
25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Nocona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3395 9759 3390 9758 3392 9751 3391 9746
3384 9746 3382 9743 3382 9737 3388 9733
3386 9733 3389 9731 3386 9726 3390 9725
3391 9721 3382 9722 3376 9798 3389 9798
3385 9787 3386 9783 3392 9778 3399 9768
TIME...MOT...LOC 2256Z 286DEG 21KT 3400 9762 3394 9799
92Special weather statement, May 16, 8:23 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
823 PM CDT Sun May 16 2021
TXZ094-170215-
Fannin TX-
823 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FANNIN COUNTY UNTIL
915 PM CDT...
At 823 PM CDT, Doppler radar was tracking a strong thunderstorm over
Savoy, or 10 miles west of Bonham, moving east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Bonham, Whitewright, Savoy, Ector, Dodd City, Bailey, Ravenna, Bonham
State Park and Trenton.
LAT...LON 3369 9636 3369 9632 3371 9631 3367 9602
3339 9602 3344 9639 3372 9638 3372 9637
TIME...MOT...LOC 0123Z 285DEG 26KT 3360 9636
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| May 16, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 56 min |
| May 16, 7:54 PM CDT | River Flood Warning | FWD | Dallas | 5 hr |
| May 16, 7:56 PM CDT | River Flood Warning | FWD | Delta, Hopkins | 61 hr |
| May 16, 8:23 PM CDT | Special Weather Statement | FWD | Fannin | 52 min |
| May 16, 10:11 PM CDT | River Flood Warning | FWD | Delta, Lamar | 11 hr |
| May 16, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 16, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 66 min |
| May 17, 12:13 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 32 min |
| May 17, 12:45 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| May 17, 12:47 AM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| May 17, 1:50 AM CDT | Special Weather Statement | FWD | Palo Pinto | 25 min |
| May 17, 2:09 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 32 min |
| May 17, 2:17 AM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| May 17, 2:54 AM CDT | River Flood Warning | FWD | Collin | 24 hr |
| May 17, 10:12 AM CDT | Special Weather Statement | FWD | Mills | 48 min |
| May 17, 10:53 AM CDT | Special Weather Statement | FWD | Lampasas | 37 min |
| May 17, 10:59 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 61 min |
| May 17, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 32 min |
| May 17, 12:30 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Ellis, Navarro | 3 days |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Ellis, Kaufman | 65 hr |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Denton | 47 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.